Alert archive / Oklahoma / Heat Advisories in 2021
Heat Advisory 6, NWS Tulsa, OK
NWS Tulsa, OK issued this heat advisory at Jun 24, 2021, 2:26 PM CDT for 8 counties in Oklahoma. It took effect at Jun 25, 2021, 12:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2021, 2:26 PM CDT (19:26 UTC)
- In effect from
- Jun 25, 2021, 12:00 PM CDT
- Expired
- Jun 25, 2021, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Tulsa, OK
Counties Craig County, OK, Mayes County, OK, Nowata County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 30 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1495 J/kg
- Mixed-layer CIN
- -285 J/kg
- Mixed-layer LCL
- 736 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 297 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted.
189 WWUS74 KTSA 241926 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 226 PM CDT Thu Jun 24 2021 OKZ054>057-059>062-067-250330- /O.NEW.KTSA.HT.Y.0006.210625T1700Z-210626T0100Z/ /O.CON.KTSA.HT.Y.0005.000000T0000Z-210625T0000Z/ Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Mayes- Wagoner- Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, Pawnee, Tulsa, Claremore, Pryor, and Wagoner 226 PM CDT Thu Jun 24 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT FRIDAY... * WHAT...Heat index values up to 108 will be possible both this afternoon and tomorrow afternoon. * WHERE...Osage, Washington OK, Nowata, Craig, Pawnee, Tulsa, Rogers, Mayes and Wagoner Counties. * WHEN...The Heat Advisory for today will expire at 7PM this evening while the Heat Advisory for tomorrow is valid from noon to 8PM. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. * ADDITIONAL DETAILS... Temperatures are not expected to provide much relief tonight with lows ranging from the mid 70s to 80 across northeast Oklahoma. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ ARZ019-020-029-OKZ066-070-250000- /O.CON.KTSA.HT.Y.0005.000000T0000Z-210625T0000Z/ Crawford-Franklin-Sebastian-Okmulgee-Muskogee- Including the cities of Van Buren, Ozark, Charleston, Fort Smith, Okmulgee, and Muskogee 226 PM CDT Thu Jun 24 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 109 degrees. * WHERE...Portions of east central and northeast Oklahoma, and west central Arkansas. * WHEN...From 1 PM to 7 PM CDT Thursday. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. * ADDITIONAL DETAILS...Temperatures are not expected to provide much relief tonight with lows ranging from the mid 70s to 80 across northeast Oklahoma. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
3 follow-up statements
394 WWUS74 KTSA 250004 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 704 PM CDT Thu Jun 24 2021 OKZ054>057-059>062-067-251000- /O.EXP.KTSA.HT.Y.0005.000000T0000Z-210625T0000Z/ /O.CON.KTSA.HT.Y.0006.210625T1700Z-210626T0100Z/ Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Mayes- Wagoner- Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, Pawnee, Tulsa, Claremore, Pryor, and Wagoner 704 PM CDT Thu Jun 24 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT FRIDAY... * WHAT...Heat index values up to 107 expected. * WHERE...Osage, Washington OK, Nowata, Craig, Pawnee, Tulsa, Rogers, Mayes and Wagoner Counties. * WHEN...The Heat Advisory for Friday is valid from noon until 8 PM. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ ARZ019-020-029-OKZ066-070-250115- /O.EXP.KTSA.HT.Y.0005.000000T0000Z-210625T0000Z/ Crawford-Franklin-Sebastian-Okmulgee-Muskogee- Including the cities of Van Buren, Ozark, Charleston, Fort Smith, Okmulgee, and Muskogee 704 PM CDT Thu Jun 24 2021 ...HEAT ADVISORY HAS EXPIRED... Heat index values are slowly falling as sunset approaches. $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
206 WWUS74 KTSA 250833 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 333 AM CDT Fri Jun 25 2021 OKZ054>057-059>062-067-260100- /O.CON.KTSA.HT.Y.0006.210625T1700Z-210626T0100Z/ Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Mayes- Wagoner- Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, Pawnee, Tulsa, Claremore, Pryor, and Wagoner 333 AM CDT Fri Jun 25 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... * WHAT...Heat index values up to 107 expected. * WHERE...Osage, Washington OK, Nowata, Craig, Pawnee, Tulsa, Rogers, Mayes and Wagoner Counties. * WHEN...The Heat Advisory for Friday is valid from noon until 8 PM. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
565 WWUS74 KTSA 251548 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 1048 AM CDT Fri Jun 25 2021 OKZ054>057-059>062-067-260100- /O.CON.KTSA.HT.Y.0006.210625T1700Z-210626T0100Z/ Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Mayes- Wagoner- Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, Pawnee, Tulsa, Claremore, Pryor, and Wagoner 1048 AM CDT Fri Jun 25 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Heat index values up to 107 expected. * WHERE...Osage, Washington OK, Nowata, Craig, Pawnee, Tulsa, Rogers, Mayes and Wagoner Counties. * WHEN...The Heat Advisory for Friday is valid from noon until 8 PM. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this heat advisory went out at Jun 24, 11:56 AM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 24, 11:56 AM CDT, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1156 AM CDT Thu Jun 24 2021
...UPDATE...
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
MVFR ceilings continue at the W AR terminals midday, although an
improving trend is expected early in the TAF period. Will evaluate
satellite trends and the latest obs prior to final TAF issuance
to determine if a tempo group will be required at these sites.
Development of additional MVFR height clouds is expected toward
daybreak tomorrow, with ROG most likely to have a restricted
ceiling. Gusty south to southwesterly winds will continue into
early evening, with low level wind shear developing afterward as
the low level jet strengthens. Gusty southerly winds can be
expected by mid morning tomorrow as well.
&&
.PREV DISCUSSION... /Issued 1031 AM CDT Thu Jun 24 2021/
..UPDATE...
DISCUSSION...
At the risk of repeating the message from the mid shift, hot,
humid and windy this afternoon, with a decrease in the existing
low cloudiness through the rest of the morning and into the
afternoon. Current temps and dew points and their trends look in
line with the going forecast and the latest short term model
solutions. As such, will leave the existing Heat Advisory alone
for now but will have to watch trends in some of the adjacent
areas closely. No update is necessary this morning.
PREV DISCUSSION... /Issued 631 AM CDT Thu Jun 24 2021/
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Some MVFR ceilings are around this morning across southeast
Oklahoma and northwest Arkansas...mainly affecting KMLC, KFSM, and
KFYV off and on this morning. Elsewhere some scattered low clouds
are possible but no ceilings are expected. MVFR cigs should
quickly lift after sunrise and give way to mostly clear skies by
this afternoon. Gusty southerly winds will be common at all sites
today, with some gusts of 25-30 knots likely, especially across
northeast Oklahoma sites this afternoon. Some low level wind shear
will be possible tonight for northeast Oklahoma sites as another
strong 40-50 knot low level jet sets up overhead.
Bowlan
PREV DISCUSSION... /Issued 333 AM CDT Thu Jun 24 2021/
DISCUSSION...
Hot, humid and breezy conditions will prevail today and Friday
with ongoing heat advisory areas in line with the latest forecast.
Wind speeds will limit wet bulb globe temps, however sustained
overnight winds will also maintain warm temps and allow for
minimal recovery across the advisory area. Precip chances through
Friday will remain low. Initial focus is ongoing MCS spreading
toward NE KS and scattered convection within the low level jet
axis all of which is likely to diminish and/or translate more
eastward away from the forecast area. Isolated afternoon
convection within the higher terrain of SE OK / NW AR is possible
but any coverage will remain very low. Another MCS is likely to
develop across the central Plains this evening and again the most
likely track will remain further north and east.
The more likely corridor of increasing shower and storm chances
will be along the slowly advancing cold front. Scattered showers
and storms Friday afternoon near the OK/KS border areas will sag
southward Friday night into Saturday. Sufficient instability and
effective shear will be present to support a few strong to severe
storms, however the flow aloft will largely parallel the frontal
zone and support more training cell motions. This, along with a
corridor of deep moisture pooled along the frontal zone, will
support locally heavy rainfall potential which is likely to be the
more impactful weather.
A trend in all guidance over the past few model cycles has been
toward a much less aggressive frontal push southward. This has
always been the concern with the forecast upper trough evolution
which largely remains anchored downstream of the strong western
CONUS ridge. This forecast will trend more toward this scenario
than is currently depicted by the time lagged blended solution.
Accordingly the forecast will maintain rather high daily precip
chances area wide through much of next week. One or more corridors
of heavy rainfall totals are certainly possible within this
pattern.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 7 PM CDT this evening for OKZ054>056-059>061-
066-067-070.
AR...Heat Advisory until 7 PM CDT this evening for ARZ019-020-029.
&&
AVIATION.....22Hazardous weather outlook, Jun 24, 1:10 PM CDT, 1 hour 16 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
110 PM CDT Thu Jun 24 2021
ARZ001-002-010-011-019-020-029-OKZ049-053>076-251030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
110 PM CDT Thu Jun 24 2021
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Afternoon and Tonight.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...Limited.
AREA...Near the Kansas border in northeast Oklahoma.
ONSET...Ongoing.
DANGEROUS HEAT.
RISK...Elevated.
AREA...Much of eastern Oklahoma and west central Arkansas.
ONSET...Ongoing.
SIGNIFICANT WINDS.
RISK...Limited.
AREA...Eastern Oklahoma and northwest Arkansas.
ONSET...Ongoing.
DISCUSSION...
Hot, humid and windy conditions will continue into early evening
for much of the area. Parts of northeast and east central
Oklahoma, as well as west central Arkansas, will see maximum heat
index values in the 105 to 110 range this afternoon. Southerly
winds will gust up to 35 mph at times, especially in northeast
Oklahoma. In addition to the heat and wind, a few thunderstorms
will remain possible through the afternoon near the Kansas border
in northeast Oklahoma. Severe weather is not expected.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...Thunderstorm Potential...Dangerous Heat Potential.
SATURDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
SUNDAY THROUGH TUESDAY...Thunderstorm Potential...
Heavy Rain Potential.
WEDNESDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Hot and humid conditions will continue on Friday. Thunderstorm
chances will increase across northeast Oklahoma late Friday and
gradually spread south and eastward Friday night into Saturday. A
few strong to severe storms are possible during this time frame.
Additionally, locally heavy rainfall is likely. An unsettled
weather pattern is expected to remain in place for much of next
week. Daily thunderstorm chances are forecast and heavy rainfall
totals are likely to develop for certain areas.
weather.gov/tulsa contains additional information.Nearby
Heat Advisories in Oklahoma, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.